Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Neurontin+Depakote+lithium+Mitch and anyone else

Posted by Wendy B. on October 22, 2001, at 15:59:13

In reply to Re: Neurontin+Depakote+lithium+Mitch and anyone else susan C, posted by Mitch on October 21, 2001, at 23:39:52

> > OHHHHkayyy,
> >
> > since we are talking aboot all these wonderful meds...I would like your opinions on these questions...
> >
> > Why I didnt try neurotin (pdoc said, we had already tried big guns, so 'gentle' med like neurotin wouldn't help)?
> >
> > Depakote (1000mg) works a little, if I add lithium or neurontin or both, which one first, how much...which second?
> >
> > I took lithium a long time ago and it didn't really help much, but that was by itself and it upset my stomach......what if all three were together?
> >
> > Mulling Mouse
> > susan C
>
> Hi Susan,
>
> I think you should try adding the Neurontin. I once saw a pdoc a few years ago that didn't like *retrials* of stuff that you either got no response to or got bad side effects (that was readily attributable to the med in queston). I was skeptical at the time thinking that different combos could turn up different results (sudden tolerability of the previous med or sudden unexpected efficacy in combo with something new). Well.... I am inclined to agree with him (not entirely, but much more so now)after all the crap I have been through over the past several years. So, I suggest adding the Neurontin to your Depakote (because you haven't tried it yet!). I think it would be reasonable to add the NEW med BEFORE you consider retrial in combination of a previous agent that produced either a partial response and/or nasty side effects. I would like to find some form of closure to this circus myself and I have been somewhat dissapointed with retrials of agents.
>
> Mitch


Arrrgghhh. Mitch, I know what you mean about the circus aspect of all this. I feel the lab rat thing happening... as if I'm slowly poisoning myself to death, just so the therapist can make a point. Not good...

I am so NOT INTO doing this neurontin regimen. I am taking 600 mg every 3 hours. My therp/pdoc says: tell the schoolchildren that you're on medicine for a mental illness and educate them about the issue, don't hide in the closet when you have to dose at 10:00 and 1:00 while you're teaching... Is this a reasonable answer to my question: how do I do this while teaching? I mean, what if it gets to the principal? Then I won't get called to substitute, I don't have a union position like the tenured teachers...

Thank you Kelly (KK) and Susan, as always. Mitch has been exceedingly kind.

Kelly, can you read the other posts above, and give me a response to the therp? She has been great, but won't budge on the neurontin thing, upping the dose as much as possible to eliminate the hypomanic episodes... When I told her I was doing 4200 mgs, even she raised her eyebrows, like 'that's a lot,' but she asked me to do this... I don't know what to do, I've been on the higher dose (raised from 2400 mg per day) for a week now. Today I've felt the cognitive dulling that Mitch mentions, and also some apathy. I just feel >blechy< , slept 3 hours this morning, could not go in to teach, was too sick. Maybe pre-menstrual stuff, maybe pre-mens PLUS being on so much neurontin. And the fact that I was on my feet all weekend at the winery pouring tastes for customers. I couldn't walk when I got home last night...

But I'm veering from the meds issues. Susan, I would try the neurontin as Mitch suggests. It is so easy to take, in lower doses than the one I'm on anyway. Are you totally off the Keppra withdrawal? I would wait till that's done...

love to all,

Wendy


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Wendy B. thread:56289
URL: http://www.dr-bob.org/babble/20011015/msgs/81989.html